Posted by: Jen | 2008-12-04

Ciprobay generic and side-effects

Hi, I am currently taking a 5-day course of Ciprofloxacin to treat a serious bladder infection. I also took a 3-day course of Cirpobay a few months back for a kidney infection. (I try not to take antibiotics unless really necessary...haven' t had them in years)

Since taking Ciprofloxacin my moods have altered to a point where I am paranoid, confused, slightly depressed, stressed and moody at times. I think it' s due to this antibiotic because I am naturally a happy laidback person.

I have also developed a few red bumps around my body which were not there beforehand.

Would it be reasonable to assume that these are antibiotic side-effects? Also, would these side-effects have a lasting impact even after my course is finished?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist


Yes both are side effects of the ciprofloxacin - The bumps are relatively common (but if it gets any worse you'll have to phone the doctor as it may indicate an allergy to the antibiotic) while CNS effect are rare, but 'bout 1 in every 1000 experience symptoms similar to this.

These should clear once you discontinue the antibiotic. In future you may however need to ask for a different antibiotic.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.